Alert archive / Washington / Special Weather Statements in 2016
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 7, 2016, 12:16 PM PDT for Pend Oreille County, Washington. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 12:16 PM PDT (19:16 UTC)
- Expired
- Aug 7, 2016, 1:00 PM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 135 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS86 KOTX 071916 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1216 PM PDT SUN AUG 7 2016 IDZ001-072000- NORTHERN PANHANDLE ID- 1216 PM PDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNER COUNTY UNTIL 100 PM PDT... AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CLARK FORK...OR 27 MILES SOUTHEAST OF SANDPOINT... MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CABINET. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4804 11605 4806 11612 4831 11611 4831 11605 TIME...MOT...LOC 1915Z 192DEG 11KT 4807 11606 $$ SB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:48 AM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 7, 10:48 AM PDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1048 AM PDT Sun Aug 7 2016 .SYNOPSIS... A deep and slow moving low pressure system will move into the area over the next few days. This low will bring cooler temperatures and the threat of showers and thunderstorms. Some storms, especially Monday and Tuesday, could produce heavy rainfall around the northern mountains. A drying and warming trend will develop late in the week. && .DISCUSSION... Morning update: Forecast has been updated to account for showers and storms tracking north through much of Ern Wa and N ID this morning. These storms are developing along a midlevel front ahead of a deep low pressure system crawling onto the WA Coast. Lightning and fire starts have been the main concern with these storms which are only producing rainfall amounts near a tenth or less. A few stronger cells are likely producing small hail and wind gusts toward 35 mph. Per latest RUC/HRRR...the front will slowly translate east this morning and afternoon taking the threat for showers and storms with it. Extending from Oroville to Davenport to Pomeroy at the current hour...look for the front to advance east roughly one county in the next 1-3 hours with activity continuing east of a line from Colville to Lewiston. Models are indicating the best instability over far N Idaho at this hour and the most current HRRR is strengthening storms in the next 1-2 hours. This is something we will be monitoring closely but also carries lower confidence given the time of day. Our morning balloon data was quite unstable through much of the atmosphere so we cannot rule out the possibility. Storms will be slowest to clear out of the north Idaho Panhandle but most activity around the region will done by late afternoon. /sb && .AVIATION... 18Z TAFS: A front crawling through Ern WA and N ID will lead to sct -shra/-tsra over the eastern TAF sites through 20z. This activity will linger over the N ID Panhandle and far NE WA until 22-00z then drier conditions will be place. Locally breezy conditions expected in the afternoon, with gusts near 15-20kts, abating after 02-04Z. Speeds increase later near EAT (toward 00Z) with local gusts to 25kts possible thru 04-05Z. Primarily VFR conditions expected but brief MVFR conditions possible near any wildfire smoke or under any of the heavier thunderstorms. /sb && .PRELIMINARY POINT TEMPS/POPS... Spokane 81 55 75 54 73 54 / 20 10 20 30 70 60 Coeur d'Alene 81 52 75 52 73 51 / 50 10 20 30 70 60 Pullman 79 50 74 51 72 49 / 20 10 10 30 70 40 Lewiston 86 59 81 57 79 56 / 20 10 10 40 60 40 Colville 82 51 76 51 76 50 / 40 10 20 30 60 60 Sandpoint 78 50 74 50 69 48 / 60 20 20 50 80 60 Kellogg 77 50 72 49 67 49 / 60 20 20 60 80 60 Moses Lake 83 55 77 53 79 54 / 10 0 30 40 30 20 Wenatchee 81 58 75 54 79 60 / 10 10 60 70 20 10 Omak 86 55 78 52 81 57 / 30 10 60 60 40 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Aug 7, 5:50 AM PDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 550 AM PDT SUN AUG 7 2016 IDZ001-002-004-WAZ036>038-041>044-081300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 550 AM PDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING STORM SYSTEM WILL PASS ACROSS THE REGION THROUGH TUESDAY. THIS MOIST AND UNSTABLE AIR MASS HAS THE POTENTIAL TO PRODUCE ISOLATED TO SCATTERED SLOW MOVING HEAVY RAIN PRODUCING THUNDERSTORMS. FLASH FLOODING PARTICULARLY ON RECENT BURN SCARS...STEEP TERRAIN AND IN URBAN TERRAIN IS POSSIBLE WITH SOME OF THESE EXPECTED STORMS. IDZ003-026-027-WAZ031>035-081300- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- 550 AM PDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 12:16 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1216 PM PDT SUN AUG 7 2016 IDZ001-072000- NORTHERN PANHANDLE ID- 1216 PM PDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNER COUNTY UNTIL 100 PM PDT... AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CLARK FORK...OR 27 MILES SOUTHEAST OF SANDPOINT... MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CABINET. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4804 11605 4806 11612 4831 11611 4831 11605 TIME...MOT...LOC 1915Z 192DEG 11KT 4807 11606 SB
Special weather statement, Aug 7, 12:16 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1216 PM PDT SUN AUG 7 2016 WAZ037-072000- NORTHEAST MOUNTAINS WA- 1216 PM PDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS AND NORTHEASTERN PEND OREILLE COUNTIES UNTIL 100 PM PDT... AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF NORDMAN...OR 35 MILES NORTHEAST OF COLVILLE... MOVING NORTH NORTHWEST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... METALINE FALLS...METALINE...NOISY CREEK CAMPGROUND AND SULLIVAN LAKE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4881 11706 4872 11730 4900 11761 4900 11706 TIME...MOT...LOC 1915Z 149DEG 22KT 4883 11724 AK
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:32 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 31 min |
| Aug 7, 1:30 PM PDT | Areal Flood Advisory | OTX | Bonner, Boundary | 3 hr |
Nearby
Special Weather Statements in Washington, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.